Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 25, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Nov 22, 2018, 3:33 PM EST. It took effect at Nov 23, 2018, 7:00 PM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2018, 3:33 PM EST (20:33 UTC)
- In effect from
- Nov 23, 2018, 7:00 PM EST
- Expired
- Nov 24, 2018, 9:12 PM EST
- In force
- 26 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
929 WHUS72 KMFL 222033 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 333 PM EST Thu Nov 22 2018 AMZ650-670-232145- /O.NEW.KMFL.SC.Y.0025.181124T0000Z-181125T1800Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 333 PM EST Thu Nov 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 1 PM EST SUNDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 7 PM Friday to 1 PM EST Sunday. * Seas...Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
3 follow-up statements
236 WHUS72 KMFL 232105 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 405 PM EST Fri Nov 23 2018 AMZ650-670-240515- /O.CON.KMFL.SC.Y.0025.181124T0000Z-181125T1800Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 405 PM EST Fri Nov 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * Seas...6 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
335 WHUS72 KMFL 240743 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 243 AM EST Sat Nov 24 2018 AMZ650-670-250000- /O.CON.KMFL.SC.Y.0025.000000T0000Z-181125T1800Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 243 AM EST Sat Nov 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * Seas...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
853 WHUS72 KMFL 250212 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 912 PM EST Sat Nov 24 2018 AMZ650-670-250315- /O.CAN.KMFL.SC.Y.0025.000000T0000Z-181125T1800Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 912 PM EST Sat Nov 24 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Miami has cancelled the Small Craft Advisory. Hazardous seas have dropped below advisory thresholds. Seas of 4 to 5 feet are still possible in the northern Atlantic waters tonight. $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 12:41 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 22, 12:41 PM EST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Miami FL 1241 PM EST Thu Nov 22 2018 .AVIATION... Isolated/scattered showers over the nearshore Atlantic will move/develop over parts of SE Florida from 18z through 00z-03z. Included VCSH at FLL-MIA area terminals through 00z to account for this, and may need to be eventually extended beyond 00z. KAPF will remain dry through the period. VFR conditions will prevail, with possible periods of BKN030-040 east coast. NE winds 9-12 knots through 00z, decreasing to N 5 knots or less overnight, then back to NE 10 knots after 15z. && .PREV DISCUSSION... /issued 900 AM EST Thu Nov 22 2018/ UPDATE... Plenty of clouds streaming across South Florida this morning in association with a shortwave trough over the Gulf of Mexico. At the surface/low levels, a stationary front is over the Straits of Florida. Analysis of this morning's sounding data and low level stability fields indicates that although South Florida is mainly in the cooler and more stable side of the front, showers have been widely scattered over the warmer Atlantic waters, suggesting that the cooler and more stable air over the peninsula is quite shallow. As the day progresses, expect much of the low level stable air to erode as winds turn NE and bring in some Atlantic moisture. This effect will be more pronounced along the east coast and over the Atlantic waters, and less so as you go west across the peninsula. Modest mid/upper level forcing from the shortwave trough over the Gulf of Mexico, along with some low level lift from the front, should be enough to support isolated to scattered showers continuing over the Atlantic waters and eventually spreading/developing over parts of South Florida this afternoon. Consensus of short-range models shows the best chance of afternoon/early evening rain from the Atlantic across Broward and Miami-Dade counties, and this is where PoPs have been increased to 30%. Don't expect widespread or prolonged heavy rain, although a couple of the showers could produce brief periods of heavy rain. Will keep PoPs 20% across most of the Palm Beaches, and 10% or less over the Lake Okeechobee and SW Florida areas. Have a Happy and Safe Thanksgiving! PREV DISCUSSION... /issued 318 AM EST Thu Nov 22 2018/ DISCUSSION... TODAY AND TONIGHT: A cold front has moved through the region and is forecast to stall out over the Florida Straits. The 00Z MFL sounding already shows a pocket of dry air has worked its way into the mid levels with PWAT levels dropping to 1.34 inches. Therefore, with the drier air moving in for Thanksgiving Day the holiday looks to be mostly dry with only a few showers along the east coast metro and Atlantic waters, there could be an isolated thunderstorm over the Atlantic waters, with a weak upper level trough potentially providing enough upper level support to allow a few storms to develop over the waters. With lower humidity and temperatures a degree or so cooler it should be a pleasant holiday across South Florida. Overnight, low temps will range from upper 50s to around 60 around Lake Okeechobee, low to mid 60s along the Gulf coast, upper 60s for east coast metro to around 70 for east coast coastal areas. SHORT TERM (Friday through the weekend): Lower humidity will continue through Friday. Models have a back door cold front approaching the Florida peninsula late Friday but it stalls and washes out over Central Florida. Moisture ahead of the front will be enough to support some showers. Higher chances over Palm Beach with the proximity to the backdoor front Friday night. The remaining holiday weekend will see only a slight chance of rain, mainly over the east coast. Winds will become southwesterly ahead of the next approaching front. Temperatures will moderate as we move throughout the weekend increasing with high temps in the mid 80s by the end of the weekend as we move into next week. LONG TERM (Early next week): A low pressure system will be moving across the northern Gulf, the Florida panhandle and up the eastern seaboard towards the end of the weekend into the early part of next week. A cold front draped to its south will slowly work its way down the peninsula. Showers will be possible ahead of the front, with the timing of frontal passage still varying with the models run to run. For now, it looks to be sometime Tuesday that the front will pass through the area, then behind the front cooler temps and drier air work into South Florida. MARINE... A chance of showers possible each day over the Atlantic waters, with an isolated thunderstorm possible today. Northeasterly winds 10 to 15 knots. Seas generally 2 feet or less in the Gulf with seas 2 to 3 feet in the Atlantic. Seas will begin to build tomorrow in the Atlantic with seas potentially building up to 10 feet in northern Atlantic waters by Saturday morning. A small craft advisory will likely be issued later today or Friday morning. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 65 80 66 84 / 20 30 10 20 Fort Lauderdale 68 81 69 84 / 30 20 10 20 Miami 67 82 69 84 / 30 20 10 20 Naples 64 81 67 81 / 0 10 0 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...59/Molleda
Hazardous weather outlook, Nov 22, 10:11 AM EST, 5 hours 22 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1011 AM EST Thu Nov 22 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1011 AM EST Thu Nov 22 2018 ...Isolated Thunderstorms and Waterspouts Atlantic Waters... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a slight risk of rip currents at the beaches of Palm Beach County. Thunderstorms: Isolated thunderstorms are expected over the Atlantic waters. Waterspouts: Isolated waterspouts are possible over the Atlantic waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The risk for rip currents will increase at the Atlantic beaches Friday and may remain high through the weekend. Hazardous seas will develop late Friday on the Atlantic waters and continue through Saturday. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report waterspouts to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Molleda
In the hours before
Local storm report, Nov 22, 9:57 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
957 AM EST THU NOV 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM WATER SPOUT 3 ENE DEERFIELD BEACH 26.32N 80.05W
11/22/2018 AMZ650 FL TRAINED SPOTTER
A SPOTTER REPORTED A WATER SPOUT ABOUT 3 MILES EAST OF
DEERFIELD BEACH PIER.
&&
EVENT NUMBER MFL1800394
HVThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 9:53 AM EST | Special Marine Warning | MFL | 22 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.